Allergic Reaction - Drug Allergy

The eMedicineHealth doctors ask about Allergic Reaction.
Have you ever had an allergic reaction to a drug?
Share your story with others:
eMedicineHealth appreciates your comment. Your comment may be displayed on the site and will always be published anonymously.

Tell us a bit about your background to make your comments more useful to other eMedicineHealth users.
(Optional)

Screen Name: *

Gender of Patient:Male Female

Age Range of Patient:

I am a: Patient Caregiver

Enter your Comment (required)

* Screen Name will appear next to the published comment. Please do not include your full name or email address.

By submitting your comment, and other materials (collectively referred to as a "Submission") to MedicineNet, you grant MedicineNet permission to use, copy, transmit, publish, display, edit and modify your Submission in connection with its Web site. MedicineNet will not pay you for your Submission. You represent that you have all rights necessary for MedicineNet to use your Submission as set forth above.

Please keep these guidelines in mind when writing your comment:

  • Please make sure you address the question asked.
  • Due to the overwhelming number of comments received, not all comments will be published.
  • When selecting comments to publish, our staff will choose those that are educational and complement the topic. Please try to stay on topic.
  • Your comment may be edited. We would typically edit comments to make them clearer and more readable. We will remove personal information such as last names, email and web addresses, and other potentially harmful information.
  • We will not notify you if your comment has been published. We suggest that you check back on the topic article regularly.
  • We do not provide medical or healthcare advice, treatment, or diagnosis.

Thank you for participating!


I have read and agree to abide by the eMedicineHealth Terms and Conditions and the eMedicineHealth Privacy Policy (required).

To prevent our systems from spam, please complete the following prior to submitting your comment.




See what others are saying

Published: September 06

I decided to extract all my top teeth, and I only had 9 left. After 5 days my mouth was still paining and swollen and I went back to the dentist. He gave me a prescription of tablets and mouthwash which I could get at any pharmacy, but at the same time he asked me if I was allergic to penicillin and I replied no. I went to the pharmacy and got the stuff. I started with the tablets immediately because my mouth was very sore. After 2 to 3 days I could feel that my mouth was much better but the 4th day I started to get this reddish skin color. My face got swollen as did my lips. I started to get big bumps on my body, so I went to the doctor and I was told that I'm allergic to penicillin which I did not know and they gave me prednisone. I went back to the pharmacy to tell then that I still have these bumps on my whole body and the reddishness of skin. I had to buy Allerway 5 which only helped when I drank it. It has been 5 weeks and I still have this skin rash, and it just getting worse. I don't know what to use anymore..

Published: November 17

I am now allergic to every pain medication. I have different allergic reactions to each one; throat closing, blisters, rash, nausea, muscle soreness/weakness, etc. I worry that someday I might need a pain medication in case of surgery, etc. I also have difficulty with some antibiotics and anti-viral medicines. I am also now lactose intolerant, and have just developed IBS (irritable bowel syndrome. I have not had any of these issues until the past year or two..